Alert archive / New Mexico / Tornado Warnings in 2008

Tornado Warning 28, NWS Albuquerque, NM

August 17, 2008Socorro County, Torrance County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Aug 17, 2008, 5:46 PM MDT for Socorro County, Torrance County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2008, 5:46 PM MDT (23:46 UTC)
Expired
Aug 17, 2008, 6:30 PM MDT
In force
44 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Socorro County, NM, Torrance County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KABQ 172346
TORABQ
NMC053-057-180030-
/O.NEW.KABQ.TO.W.0028.080817T2346Z-080818T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT SUN AUG 17 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO
  EXTREME SOUTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO

* UNTIL 630 PM MDT

* AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES NORTH
  OF BINGHAM...OR ABOUT 28 MILES EAST OF SOCORRO...MOVING SOUTHEAST
  AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  BINGHAM AROUND 620 PM MDT...

IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED
BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW.

LAT...LON 3397 10602 3380 10626 3388 10654 3416 10659
      3430 10637
TIME...MOT...LOC 2346Z 334DEG 26KT 3414 10642

$$

DPORTER
2 follow-up statements
000 
WWUS55 KABQ 180010
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 PM MDT SUN AUG 17 2008

NMC057-180018-
/O.CAN.KABQ.TO.W.0028.000000T0000Z-080818T0030Z/
TORRANCE-
608 PM MDT SUN AUG 17 2008

...TORNADO WARNING CANCELLED FOR EXTREME SOUTHWESTERN TORRANCE
COUNTY...

LAT...LON 3387 10651 3412 10649 3423 10629 3406 10612
      3397 10602 3380 10626
TIME...MOT...LOC 0008Z 332DEG 23KT 3404 10635

$$

NMC053-180030-
/O.CON.KABQ.TO.W.0028.000000T0000Z-080818T0030Z/
SOCORRO-
608 PM MDT SUN AUG 17 2008

...TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL SOCORRO COUNTY
UNTIL 630 PM MDT...

AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
STORM WAS LOCATED 11 MILES NORTH OF BINGHAM...OR ABOUT 32 MILES EAST 
OF SOCORRO...MOVING SOUTHEAST AT 27 MPH.

* THE STORM CAPABLE OF PRODUCING A TORNADO WILL BE NEAR...
  6 MILES NORTHEAST OF BINGHAM AROUND 625 PM MDT...

IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED
BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD.

LAT...LON 3387 10651 3412 10649 3423 10629 3406 10612
      3397 10602 3380 10626
TIME...MOT...LOC 0008Z 332DEG 23KT 3404 10635

$$

DPORTER
000 
WWUS55 KABQ 180031
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
631 PM MDT SUN AUG 17 2008

NMC053-180041-
/O.EXP.KABQ.TO.W.0028.000000T0000Z-080818T0030Z/
SOCORRO-
631 PM MDT SUN AUG 17 2008

...TORNADO WARNING HAS EXPIRED FOR EAST CENTRAL SOCORRO COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING NO LONGER APPEARED CAPABLE OF
PRODUCING A TORNADO...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3387 10651 3412 10649 3423 10629 3406 10612
      3397 10602 3380 10626
TIME...MOT...LOC 0010Z 332DEG 23KT 3403 10634

$$

DPORTER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Aug 17, 2:55 PM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 17, 2:55 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT SUN AUG 17 2008

.DISCUSSION...
SHORT TERM (TONIGHT-TUESDAY)...579H5 CUTOFF UPPER LOW IN CENTRAL
COLORADO CONTINUES TO DOMINATE THE WEATHER PATTERN. WITH GOOD
MODEL CONSENSUS BETWEEN THE GFS...NAM... ECMWF...THE UPPER LOW
WILL CONTINUE TO MOVE SLOWLY SOUTHEAST THROUGH NORTHEAST NEW
MEXICO INTO THE OK-TX PANHANDLES BY MONDAY EVENING. CIRCULATION
AROUND THE UPPER LOW HAS ADVECTED DRIER AIR AT THE MID-LEVELS INTO
NORTHERN NEW MEXICO...AS DEPICTED ON SATELLITE WATER VAPOR
IMAGERY. THIS DRIER AIR...12Z ABQ PWAT AT 0.97 INCHES WILL ALLOW
FOR INCREASED AFTERNOON INSOLATION AND DESTABILIZE THE ATMOSPHERE
SUPPORTING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THE AZTEC
PROFILER IS MEASURING 35 KTS WESTERLY WIND AT 500 MB AND THE 12Z
ABQ SOUNDING WIND PROFILE SHOWS WESTERLY WINDS FROM 8500 FT AND
ABOVE...WITH 500 MB WINDS AT 25 KTS. THESE WINDS WILL ONCE AGAIN
INDUCE GRAVITY WAVES DOWNSTREAM OF OUR NORTH-SOUTH ORIENTED
CENTRAL MOUNTAIN CHAIN. THESE GRAVITY WAVES WILL AID IN THE
INITIATION OF STRONG THUNDERSTORMS. ONCE STORMS INITIATE...THEY
WILL MOVE GENERALLY TO THE EAST AND SOUTHEAST...EXCEPT WHERE
INTERACTING WITH TERRAIN.

THE MAIN FOCUS FOR STRONG STORMS THIS AFTERNOON AND EVENING WILL BE
NORTHEAST NEW MEXICO...FROM THE EAST SLOPES OF THE SANGRES INTO THE
PLAINS...AS THE UPPER LOW TRAVERSES THE AREA.  EAST CENTRAL AND
SOUTHEAST NEW MEXICO WILL ALSO GET INTO THE ACT THIS AFTERNOON AND
EVENING AS STORMS FIRE ALONG THE MOUNTAINS TO THE WEST AND MOVE EAST
OR AS NEW STORMS INITIATE IN THE MOISTURE RICH BOUNDARY LAYER AIR IN
PLACE ACROSS THE REGION WHERE DEWPOINT READINGS ARE IN THE 60S FROM
CARLSBAD TO TUCUMCARI.

THESE STORMS ARE EXPECTED TO PRODUCE HEAVY RAIN.  ACCORDINGLY...A
FLASH FLOOD WATCH IS IN PLACE FOR EASTERN NEW MEXICO THROUGH LATE
TONIGHT.

THE WESTERN MOUNTAINS WILL ALSO SEE SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING AS AMPLE BOUNDARY LAYER MOISTURE ALSO
CONTINUES IN PLACE ACROSS THE CONTINENTAL DIVIDE.

THE THREAT FOR THUNDERSTORMS CONTINUES ACROSS EASTERN NEW MEXICO
AND ESPECIALLY NORTHEAST NEW MEXICO THROUGH MONDAY EVENING AS THE
PROXIMITY OF THE UPPER LOW IN THE OK-TX PANHANDLES WILL CONTINUE TO
CIRCULATE MOISTURE THROUGH THE AREA AND PROVIDE A FOCUS FOR
INITIATING STORMS. ON TUESDAY INTO WEDNESDAY...AS THE UPPER LOW
CONTINUES TO DRIFT SLOWLY SOUTHEAST INTO CENTRAL TEXAS THE THREAT
FOR WIDESPREAD CONVECTIVE ACTIVITY ACROSS THE STATE DIMINISHES.

LONG TERM (TUESDAY NIGHT-SATURDAY)...THE 500 MB CUTOFF UPPER LOW
CONTINUES TO MOVE SLOWLY SOUTHEAST INTO CENTRAL AND NORTHEAST TEXAS
ON WEDNESDAY THEN LIFTS OUT TO THE NORTHEAST THROUGH EASTERN
OKLAHOMA...EASTERN KANSAS AND MISSOURI. THIS ALLOWS AN UPPER LEVEL
HIGH PRESSURE RIDGE TO BUILD INTO NEW MEXICO FROM THE WEST THROUGH
FRIDAY...WITH AN UPPER LEVEL HIGH PRESSURE CENTER DEVELOPING FROM
CENTRAL ARIZONA TO CENTRAL NEW MEXICO. AS THE HIGH PRESSURE
BUILDS...A WARMER AND DRIER AIRMASS DEVELOPS ACROSS THE REGION...
EXPECT MAXIMUM TEMPERATURES TO INCREASE TO AROUND CLIMATE NORMALS
AND POPS TO DECREASE TO BELOW CLIMATE NORMALS THURSDAY THROUGH
SATURDAY.

BENNETT

&&

.AVIATION...
RESTRICTING CONDITIONS HAVE LIFTED ACROSS THE STATE...HOWEVER THIS
WILL BE SHORT-LIVED AS IFR/LIFR CIGS WILL REDEVELOP IN ERN NM LATER
TONIGHT. BUT FIRST...SCATTERED SHOWERS/STORMS ARE DEVELOPING OVER
CENTRAL/ERN SECTIONS OF NM AND THIS ACTIVITY WILL CONTINUE THROUGH
THE EVENING HOURS. SOME OF THESE STORMS WILL PRODUCE GUSTY WINDS...
SMALL HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS WHICH COULD
REDUCE VIS/CIGS INTO THE MVFR CATEGORY. AFTER THE MIDNIGHT HOUR...
MUCH OF THE ACTIVITY WILL BE ALONG THE TEXAS BORDER. LOW CLOUDS AND
FOG WILL DEVELOP BY MIDNIGHT EAST OF THE CENTRAL MTS. CONFIDENCE OF
THESE RESTRICTING CONDITIONS IS FAIRLY HIGH AND THEREFORE INCLUDED
IN REGIONAL TAFS. SOME VFR CIGS SHOULD FORM WITHIN THE MIDDLE AND
LOWER RIO GRANDE VALLEY SIMILAR TO THIS MORNING. CANYON WINDS WILL
DEVELOP AGAIN THIS EVENING...WITH THE HIGHEST SPEEDS EXPECTED PRIOR
TO DAYBREAK. DO NOT ANTICIPATE AN AWW ISSUANCE...THOUGH THE EVENING
SHIFT WILL NEED TO MONITOR SITUATION CLOSELY. WRN SITES WILL REMAIN
VFR IN NATURE FOR THE NEXT 24 HOURS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. DPORTER

&&

.FIRE WEATHER...
A LESS ACTIVE PERIOD WILL DEVELOP FROM NORTHWEST TO SOUTHEAST OVER
THE STATE DURING THE NEXT 24 TO 48 HOURS AS AN UPPER LOW MIGRATES
FROM SOUTHERN CO INTO CENTRAL TX. FOR THIS AFTERNOON...SHOWERS AND
THUNDERSTORMS WILL BE FOCUSED OVER CENTRAL/ERN NM...WHERE WETTING
RAINS WILL BE COMMON. FOR MONDAY AFTERNOON/EVENING...THE MAIN FOCUS
FOR PRECIPITATION WILL BE EAST OF THE CENTRAL MTS. AS THE MID-WEEK
APPROACHES...EXPECT WARMER TEMPS AND LOWER HUMIDITIES...ESPECIALLY
IN THE NORTHWEST CORNER OF NEW MEXICO. IN FACT...MINIMUM HUMIDITIES
WILL DROP BELOW 15 PERCENT IN THIS REGION DURING PEAK HEATING...BUT
WINDS WILL NOT BE STRONG ENOUGH TO SUPPORT CRITICAL CONDITIONS. FOR
THE MIDDLE/LATTER PORTION OF THE WORK WEEK...STORMS WILL BE OF THE
ISOLATED NATURE...FOCUSED IN THE HIGH TERRAIN. THE NEXT SIGNIFICANT
THREAT FOR PCPN MAY COME NEXT WEEKEND AS A COLD FRONT SWEEPS ACROSS
EASTERN NEW MEXICO.

DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  89  57  93 /   0   0   0   5
GALLUP..........................  49  85  50  87 /   5   0   0   5
GRANTS..........................  49  84  49  86 /   5   5   5  10
GLENWOOD........................  59  89  58  91 /  30  20  10  10
CHAMA...........................  39  76  41  81 /  20  10  10  10
LOS ALAMOS......................  47  76  49  80 /  30  20  10  10
RED RIVER.......................  37  66  36  75 /  40  30  20  20
TAOS............................  45  77  45  82 /  40  20  10  10
SANTA FE........................  51  77  53  81 /  40  30  10  20
SANTA FE AIRPORT................  51  79  53  83 /  30  20  10  10
ESPANOLA........................  50  82  52  87 /  30  20  10  10
ALBUQUERQUE HEIGHTS.............  61  83  62  85 /  30  20  10  10
ALBUQUERQUE VALLEY..............  58  85  58  86 /  30  20  10  10
ALBUQUERQUE FOOTHILLS...........  57  82  57  84 /  30  20  10  10
ALBUQUERQUE WEST MESA...........  58  84  60  86 /  30  10  10  10
SOCORRO.........................  57  85  57  87 /  30  20  10  10
SANDIA PARK/CEDAR CREST.........  46  74  45  80 /  30  20  10  10
MORIARTY/ESTANCIA...............  49  77  49  81 /  40  30  10  20
CARRIZOZO.......................  54  81  55  85 /  40  30  10  20
RUIDOSO.........................  50  72  49  75 /  40  40  20  20
RATON...........................  48  73  48  81 /  50  30  20  20
LAS VEGAS.......................  47  71  46  79 /  50  40  20  20
ROY.............................  54  72  54  81 /  60  40  20  20
CLAYTON.........................  54  72  57  81 /  70  40  20  20
SANTA ROSA......................  54  79  54  85 /  60  40  20  20
TUCUMCARI.......................  57  77  57  84 /  70  40  20  20
FORT SUMNER.....................  60  78  58  84 /  60  40  20  20
CLOVIS..........................  59  75  59  82 /  70  50  30  20
PORTALES........................  60  76  60  82 /  70  50  30  20
ROSWELL.........................  61  79  64  84 /  50  40  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ004>007-010>013-016>021-026.

&&

01/46
Hazardous weather outlook, Aug 17, 6:00 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN AUG 17 2008

NMZ001>021-026-181200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT SUN AUG 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
ACROSS CENTRAL AND EASTERN NEW MEXICO WHERE SMALL HAIL AND GUSTY
WINDS MAY OCCUR. HOWEVER...AN ISOLATED SEVERE STORM CAN NOT BE
RULED OUT IN THESE AREAS. IN ADDITION...THESE STORMS WILL BE
CAPABLE OF VERY HEAVY RAINFALL...AND A FLASH FLOOD WATCH IS IN
EFFECT THROUGH LATE TONIGHT FOR AREAS ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG STORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING
ACROSS THE EASTERN PLAINS. THESE STORMS WILL BE CAPABLE OF HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS...THOUGH AN ISOLATED SEVERE
STORM CAN NOT BE RULED OUT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR
FLOODING TO THEIR LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637.

34

In the hours before

Special weather statement, Aug 17, 2:42 PM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
242 PM MDT SUN AUG 17 2008

NMZ008-009-172130-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
MOUNTAINS-
242 PM MDT SUN AUG 17 2008

...STRONG THUNDERSTORM MOVING INTO WESTERN BERNAILLO COUNTY...

AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTHEAST OF MARQUEZ.
MOVEMENT WAS SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WESTERN BERNALILLO
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

50
Special weather statement, Aug 17, 4:12 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 PM MDT SUN AUG 17 2008

NMZ008-009-172245-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
MOUNTAINS-
412 PM MDT SUN AUG 17 2008

...STRONG THUNDERSTORM MOVING INTO NORTHWEST VALENCIA COUNTY...

AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES EAST OF MESITA.
MOVEMENT WAS SOUTHEAST AT 21 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN
VALENCIA COUNTY...RURAL SOUTHWESTERN BERNALILLO COUNTY AND RURAL
EXTREME EAST CENTRAL CIBOLA COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Local storm report, Aug 17, 4:38 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT SUN AUG 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             DES MOINES              36.76N 103.83W
08/17/2008  M1.00 INCH       UNION              NM   PUBLIC

0411 PM     HAIL             LOS LUNAS               34.81N 106.74W
08/17/2008  E0.75 INCH       VALENCIA           NM   TRAINED SPOTTER

            SIGNIFICANT ROTATION WITH LOW CLOUDS.

0417 PM     HAIL             5 N SANTA FE            35.75N 105.95W
08/17/2008  M0.75 INCH       SANTA FE           NM   PUBLIC

            SANTA FE OPERA HOUSE.

0421 PM     HAIL             LOS LUNAS               34.81N 106.74W
08/17/2008  M0.88 INCH       VALENCIA           NM   NWS EMPLOYEE

0426 PM     HAIL             BELEN                   34.66N 106.78W
08/17/2008  E1.75 INCH       VALENCIA           NM   TRAINED SPOTTER

            HAIL BEGAN AT 421 PM.

&&

50
Local storm report, Aug 17, 4:52 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
452 PM MDT SUN AUG 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             1 N BELEN               34.67N 106.78W
08/17/2008  E1.75 INCH       VALENCIA           NM   TRAINED SPOTTER

            2 INCHES DEEP AND PRODUCING DENSE HAIL FOG.

0435 PM     HAIL             BELEN                   34.66N 106.78W
08/17/2008  E1.75 INCH       VALENCIA           NM   EMERGENCY MNGR

            BROKEN WINDOWS.  SQUAD CARS DAMAGED.

&&

50
Special weather statement, Aug 17, 5:04 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
504 PM MDT SUN AUG 17 2008

NMZ009-172330-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
504 PM MDT SUN AUG 17 2008

...STRONG THUNDERSTORM MOVING TOWARD INTERSTATE 25 NEAR BELEN...

AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES WEST OF LOS CHAVEZ.
MOVEMENT WAS SOUTHEAST AT 21 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ADELINO...JARALES...LOS
TRUJILLOS-GABALDON...RIO COMMUNITIES...TOME...TOME-ADELINO AND BELEN.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Local storm report, Aug 17, 5:28 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 PM MDT SUN AUG 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             2 W GLORIETA            35.58N 105.80W
08/17/2008  E1.00 INCH       SANTA FE           NM   TRAINED SPOTTER

0450 PM     HAIL             GLORIETA                35.58N 105.77W
08/17/2008  E0.88 INCH       SANTA FE           NM   CO-OP OBSERVER

0519 PM     HAIL             CLAYTON                 36.45N 103.18W
08/17/2008  E1.00 INCH       UNION              NM   EMERGENCY MNGR

&&

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 6:12 PM MDTSevere Thunderstorm WarningABQLincoln, Socorro48 min
Aug 16, 6:57 PM MDTAreal Flood AdvisoryABQHarding, Mora, Union2 hr
Aug 16, 7:58 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel2 hr
Aug 16, 8:56 PM MDTAreal Flood AdvisoryABQHarding, Quay, Union2 hr
Aug 16, 9:18 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Quay, San Miguel117 min
Aug 16, 10:23 PM MDTFlash Flood WarningABQHarding, Quay, San Miguel112 min
Aug 16, 11:24 PM MDTAreal Flood AdvisoryABQHarding, Quay, Union111 min
Aug 17, 12:19 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Quay, Roosevelt116 min
Aug 17, 1:14 AM MDTAreal Flood AdvisoryABQQuay, Union2 hr
Aug 17, 2:16 AM MDTAreal Flood AdvisoryABQChaves, Curry, Quay, Roosevelt3 hr
Aug 17, 5:14 AM MDTAreal Flood AdvisoryABQChaves, Curry, Roosevelt106 min
Aug 17, 1:14 PM MDTSevere Thunderstorm WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe61 min
Aug 17, 2:06 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe54 min
Aug 17, 2:30 PM MDTSevere Thunderstorm WarningABQUnion60 min
Aug 17, 3:09 PM MDTSevere Thunderstorm WarningABQBernalillo, Cibola, Valencia66 min
Aug 17, 3:29 PM MDTSevere Thunderstorm WarningABQUnion61 min
Aug 17, 3:39 PM MDTTornado WarningABQBernalillo, Valencia51 min
Aug 17, 4:00 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe60 min
Aug 17, 4:11 PM MDTTornado WarningABQSocorro, Torrance, Valencia49 min
Aug 17, 4:28 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe92 min
Aug 17, 4:28 PM MDTTornado WarningABQSan Miguel, Santa Fe47 min
Aug 17, 4:30 PM MDTFlash Flood WarningABQSocorro, Valencia90 min
Aug 17, 4:33 PM MDTAreal Flood AdvisoryABQColfax, Guadalupe, Harding, Mora, San Miguel87 min
Aug 17, 4:43 PM MDTSevere Thunderstorm WarningABQUnion62 min
Aug 17, 4:55 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel65 min
Aug 17, 4:59 PM MDTTornado WarningABQSocorro, Torrance, Valencia46 min
Aug 17, 5:09 PM MDTTornado WarningABQSan Miguel, Santa Fe51 min
Aug 17, 5:16 PM MDTSevere Thunderstorm WarningABQSocorro, Torrance, Valencia59 min
Aug 17, 5:30 PM MDTSevere Thunderstorm WarningABQMora, San Miguel60 min
Aug 17, 5:33 PM MDTSevere Thunderstorm WarningABQUnion57 min
Aug 17, 5:40 PM MDTTornado WarningABQGuadalupe, San Miguel50 min

Nearby

Tornado Warnings in New Mexico, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.